MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved tr band was placed on the patient and when they went back to move patient the tr band had lost all air and patient was bleeding due to loss of air.The procedure performed was a diagnostic.The event occurred post-operative.The reported event did not result in patient injury/medical or surgical intervention.Additional information was received on 08 feb 2024: there was 13 mls of air injected into the tr band when it was applied.A second tr band was used to achieve hemostasis.After initial inflation, the tr-band was noted to be losing air within five (5) minutes.There was no patient injury as a result of the deflation.There was 5ml of blood loss.There was no noticeable damage to the device.The patient was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One tr band and inflator were returned for assessment.The sample was subject to visual analysis.There are no damage or deformities on the band or inflator.There was 1ml of air left in the band.The sample was subject to leak testing.Approximately 18ml of air was injected into the balloon assembly and submerged in a water bath for approximately 30 seconds.Air bubbles were observed from the seal around the inflation tubing and inflation balloon.The sample failed leak testing.The sample was placed under the microscope to get a better look at the location of the leak.Upon visual analysis there is a gap in the weld between the inflation balloon and inflation tubing.The complaint can be confirmed for air leakage issues.The cause is a gap on the inflation tubing to inflation balloon weld.The operations quality engineer was notified, and a nonconformance (nc) was initiated for this issue.The nc will contain root cause analysis and corrective actions.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18769029
Report Number1118880-2024-00017
Device Sequence Number18119435
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public00389701011356
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000347152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown